Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 9, NWS San Angelo, TX

February 8, 200824 counties in Texas

NWS San Angelo, TX issued this red flag warning at Feb 8, 2008, 9:36 AM CST for 24 counties in Texas. It took effect at Feb 8, 2008, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 8, 2008, 9:36 AM CST (15:36 UTC)
In effect from
Feb 8, 2008, 10:00 AM CST
Expired
Feb 8, 2008, 6:00 PM CST
In force
8 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 3.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3581 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KSJT 081536
RFWSJT

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
936 AM CST FRI FEB 8 2008

...CRITICAL FIRE CONDITIONS TO SET UP LATER TODAY ACROSS WEST
CENTRAL TEXAS...

.A WEAK PACIFIC COLD FRONT WILL SLIDE SOUTHEAST ACROSS WEST
CENTRAL TEXAS TODAY. BEHIND THE FRONT, 20 FT SUSTAINED NORTHWEST WINDS
ARE EXPECTED TO INCREASE TO 20 MPH AT TIMES. ANOTHER SURGE OF DRY
AIR WILL ALSO ACCOMPANY THE FRONT, AND WITH TEMPERATURES EXPECTED
TO CLIMB INTO THE 70S TODAY, RH VALUES SHOULD DROP INTO THE TEENS.
THEREFORE, A RED FLAG WARNING WILL BE ISSUED FOR THE REMAINDER OF
THE DAY TODAY.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-082345-
/O.NEW.KSJT.FW.W.0009.080208T1600Z-080209T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
936 AM CST FRI FEB 8 2008

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

20 FT SUSTAINED NORTHWEST WINDS LATER TODAY ARE EXPECTED TO REACH
20 MPH AT TIMES AND WILL COMBINE WITH RH VALUES IN THE TEENS TO
CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL TEXAS.
BY 6 PM THIS EVENING, RH VALUES WILL CLIMB ABOVE 20 PERCENT AND THE
WINDS WILL SUBSIDE, THEREBY ENDING THE CRITICAL FIRE DANGER THREAT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

LACY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 8, 5:14 AM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Feb 8, 5:14 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
514 AM CST FRI FEB 8 2008

.AVIATION...
A COOL FRONT WILL MOVE ACROSS WEST CENTRAL TEXAS THIS AFTERNOON.
WEST TO NORTHWEST WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
ARE EXPECTED BETWEEN 08/18Z AND 09/00Z...WITH LIGHT WINDS TONIGHT.
VFR CONDITIONS ARE EXPECTED DURING THE NEXT 24 HOURS.  21

&&

.PREV DISCUSSION... /ISSUED 317 AM CST FRI FEB 8 2008/

SHORT TERM...
SURFACE TROUGH/PACIFIC COLD FRONT IN NE NEW MEXICO AT 3 AM WILL
PUSH THROUGH WC TEXAS TODAY. FRONT SHOULD BE ALONG ABILENE...SAN
ANGELO...SONORA LINE AROUND NOON...PUSHING THROUGH MASON AND
KIMBLE COUNTIES MID/LATE AFTERNOON. NO COOLING BEHIND THIS
PACIFIC FRONT...IN FACT WILL SEE WARMING WITH FULL SUN AND GUSTY
DRY DOWNSLOPE NW WINDS. FIRE WEATHER WILL BE ELEVATED TODAY. WENT
A LITTLE COLDER THAN GFS MOS GUIDANCE TONIGHT WITH LOOSE PRESSURE
GRADIENT AND WEAK WINDS.

LONG TERM...
WINDS SHIFT BACK TO SOUTH SATURDAY AS HIGH PRESSURE MOVES EAST.
WINDS NOT TOO STRONG SATURDAY BUT BECOME A LITTLE STRONGER
SUNDAY... AND BREEZY ON MONDAY AS A SURFACE LOW STRENGTHENS IN
THE PANHANDLE. LOW LEVEL MOISTURE FINALLY BEGINS TO RETURN
SUNDAY. MAY SEE A FEW SHOWERS AS A COLD FRONT MOVES THROUGH
TUESDAY MORNING. ECMWF AND GFS MODELS HANDLING TUESDAY UPPER
LOW...WITH THE ECMWF MODEL SHOWING AN OPEN WAVE...WITH THE
STRONGEST PORTION OVER CENTRAL UNITED STATES. GFS HAS A STRONG
CLOSED LOW MOVING SE ACROSS THE PANHANDLE...OKLAHOMA...N TEXAS.
ECMWF MODEL GENERATES PRECIPITATION MAINLY ALONG THE RED RIVER
AND NORTHWARD. THE GFS MODEL DRY SLOTS MUCH OF WC TEXAS SOUTH OF
THE UPPER LOW. IN OTHER WORDS...MODELS ARE NOT INDICATING MUCH
RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 70  36  67  44 /   0   0   0   0
SAN ANGELO 	 72  31  73  42 /   0   0   0   0
JUNCTION 	 74  29  74  43 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 8, 4:48 AM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
448 AM CST FRI FEB 8 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-091100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
448 AM CST FRI FEB 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.